Alert archive / Florida / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 65, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at May 28, 2001, 11:20 AM CDT for Holmes County, Florida. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 28, 2001, 11:20 AM CDT (16:20 UTC)
- Expired
- May 28, 2001, 11:45 AM CDT
- In force
- 25 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Holmes County, FL
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 4.3 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 800 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 713 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KTAE 281621
SVRTLH
ALC031-045-061-069-FLC059-281645-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1120 AM CDT MON MAY 28 2001
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN COFFEE COUNTY IN ALABAMA
SOUTHWESTERN DALE COUNTY IN ALABAMA
EASTERN GENEVA COUNTY IN ALABAMA
NORTHWESTERN HOUSTON COUNTY IN ALABAMA
NORTHEASTERN HOLMES COUNTY IN FLORIDA
* UNTIL 1145 AM CDT...
* AT 1120 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS ALONG A LINE
EXTENDING FROM ENTERPRISE MUNI AIRPORT TO 3 MILES SOUTHEAST OF
BELLWOOD TO PITTMAN...OR ALONG A LINE EXTENDING FROM 3 MILES
SOUTHWEST OF ENTERPRISE TO 11 MILES NORTHEAST OF GENEVA TO 7 MILES
SOUTHEAST OF GENEVA...MOVING EAST AT 20 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
ARDS CROSSROADS BY 1125 AM CDT...
LEVEL PLAINS...GERALD BY 1130 AM CDT...
ESTO...WICKSBURG BY 1135 AM CDT...
DALEVILLE...FORT RUCKER BY 1140 AM CDT...
MALVERN...FADETTE BY 1145 AM CDT...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE WARNING.
PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN THE
LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED.
THE MAIN THREAT FROM THIS STORM IS DAMAGING WINDS. LARGE HAIL IS ALSO
POSSIBLE.
LAT...LON 3139 8604 3114 8590 3088 8589 3103 8551
3123 8549 3139 8560
.END
52-LANIERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 8:30 AM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, May 28, 8:30 AM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 930 AM EDT MON MAY 28 2001 THICK PEA SOUP FOG ACROSS SECTIONS OF LOCAL AREA WHEN I CAME IN AT 8 AM...BUT MID MORNING OBS SHOW FOG LIFTING RAPIDLY. SW WIND UP TO AROUND 10 MPH MOST SPOTS SO NOT SURPRISINGLY LATEST SATELLITE OBS SHOW MALLORY SWAMP FIRE SMOKE PLUME BEGINNING TO DECREASE IN COVERAGE. VISIBLE SATELLITE LOOPS CLEARLY SHOW SEA BREEZE ALREADEY FORMING AND DRIFTING INLAND WITH ISOLD SHOWERS ON RADAR ACROSS PANHANDLE COAST AND 12Z TLH SOUNDING MODESTLY UNSTABLE WITH UNMODIFIED CAPE OF 3327K/J ALTHO PWAT ONLY 1.04 AND K INDEX OF 9. OF CONCERN IS SEA BREEZE CLASHING LATER TODAY LINGERING OUTFLOW BOUNDRIES ACROSS NRN CWFA COUNTIES. WILL UPDATE ZFP TO REMOVE MORNING MENTION OF FOG AND WILL LIKELY TWEK UP POPS. FIRE WEATHER:WITH FOG LIFTED AND SUNSHINE PLUS SOUNDING SHOWING GOOD AMOUNT OF DRY AIR ABOVE LOWEST LEVELS...AMPLY MIXING DOWN OF DRY AIR SO RED FLAG WARNING LOOKS GOOD. .TLH... AL...NONE. GA...NONE. FL...RED FLAG WARNING FOR HIGH DISPERSION INLAND AREAS TODAY. BLOCK
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 3:40 PM CDT | Severe Thunderstorm Warning | TAE | Jefferson | 50 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.